Autumn Crocus is an herbal medicine sometimes used to treat gout and Familial Mediterranean Fever.
Other names for Autumn Crocus include: Colchicum autumnale, Meadow Saffron, Naked Boy, Naked Lady, Son-Before-the-Father, and Wild Saffron.
Ask your doctor, nurse, or pharmacist if you need more information about this medicine or if any information in this leaflet concerns you.
Tell your doctor if you
Talk with your caregiver about how much Autumn Crocus you should take. The amount depends on the strength of the medicine and the reason you are taking Autumn Crocus. If you are using this medicine without instructions from your caregiver, follow the directions on the medicine bottle. Do not take more medicine or take it more often than the directions tell you to.
Keep all medicine locked up and away from children. Store medicine away from heat and direct light. Do not store your medicine in the bathroom, near the kitchen sink, or in other damp places. Heat or moisture may cause the medicine to break down and not work the way it should work. Throw away medicine that is out of date or that you do not need. Never share your medicine with others.
Do not take Autumn Crocus without talking to your doctor first if you are taking:
Stop taking your medicine right away and talk to your doctor if you have any of the following side effects. Your medicine may be causing these symptoms which may mean you are allergic to it.
You may have the following side effects, but this medicine may also cause other side effects. Tell your doctor if you have side effects that you think are caused by this medicine.
1. Blumenthal, Busse, Goldberg, et al: The Complete German Commission E Monographs: Therapeutic Guide to Herbal Medicines. The American Botanical Council, Austin, TX; 1998.
2. Caraco Y, Putterman C, Rahamimov R et al: Acute colchicine intoxication: possible role of erythromycin administration. J Rheumatol 1992; 19:494-496.
3. Gruberg L, Har-Zahav Y, Argranat O et al: Acute myopathy induced by colchicine in a cyclosporine treated heart transplant recipient: possible role of the multidrug resistance transporter. Transplant Proc 1999; 31:2157-2158.
4. Yussim A, Bar-Nathan N, Lustig S et al: Gastrointestinal, hepatorenal, and neuromuscular toxicity caused by cyclosporine-colchicine interaction in renal transplantation. Transplant Proc 1994; 26:2825-2826.
5. Brncic N, Viskovic I, Peric R et al: Accidental plant poisoning with colchicum autumnale: report of two cases. Croat Med J 2001; 42(6):673-675.
6. Hood RL: Colchicine Poisoning. J Emergency Med 1994; 12(2):171-177.
7. Klintschar M, Beham-Schmid C, Radner H et al: Colchicine poisoning by accidental ingestion of meadow saffron (colchicum autumnale): pathological and medicolegal aspects. Forensic Sci Int 1999; 106(3):191-200.